MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA DISPOSABLE HANDLE POLARIS, SINGLE; LIGHT, SURGICAL, ACCESSORIES

DRÄGERWERK AG & CO. KGAA DISPOSABLE HANDLE POLARIS, SINGLE; LIGHT, SURGICAL, ACCESSORIES
Model Number MP05701
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Insufficient Device Problem Information (3190); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that after the disposable handle had detach from its blue base during laparotomy, the user proceeded to wash the patient abdomen with dermal betadine, followed by saline solution to avoid infection.
 
Additional Manufacturer Narrative
The product "disposal handle polaris" consists of three components: disk, snap ring and cover bag, which are connected to each other by a snap mechanism.The cover bag is additionally heat welded to the backside of the disk on eight different positions.The affected parts were requested for the investigation.Disk and snap ring were provided, therfore the described problem of a fallen of cover bag was confirmed.The parts were visually inspected, no deviations were found.The welding points between cover bag and disc are present and at the right number.The snap ring was tightly fitted into the disc.No residuals of the cover bag are present.No cracks in the material could be observed.The snap ring was disassembled to inspect the components for possible faults.No abnormalities could be identified.The assembly could then be reassembled without difficulty.The strength of the connection is specified and is tested during production.No deviations were found during production according to the inspection protocol of the manufacturer.It was not possible to determine the root cause.This case is handled a s a single case.Therefore, a systematic product problem can be excluded.
 
Event or Problem Description

Brand Name
DISPOSABLE HANDLE POLARIS, SINGLE
Common Device Name
LIGHT, SURGICAL, ACCESSORIES
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21838265
Report Number9611500-2025-00195
Device Sequence Number12966018
Product Code FTD
UDI-Device Identifier04048675540120
UDI-Public(01)04048675540120
Combination Product (Y/N)N
PMA/510(K) Number
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP05701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown